Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 10-09-2008, 09:39 PM   #1  
Junior Member
Thread Starter
 
Lindzy67's Avatar
 
Join Date: Jun 2008
Posts: 10

Question Weight gain from anti depressants

Hello Ladies,

My name is Lindsey and I have been on this site for quite some time but usually hang out in the weight watchers section. I love this place might I add. I have been on Prozac for about a year now and I noticed that I have gained about 30lbs on it. My appetite is out of control. I am constantly craving sweets(anything baked) I tried to stop my meds but I just became so moody that I felt if I didn't take them I would never get out of bed. Well my question to you is, Are any of you in this situation where you gained weight from the meds? And if so how did you take the weight off while being on the meds. Any advice will help
Thanks Lindsey
Lindzy67 is offline   Reply With Quote
Old 10-09-2008, 10:10 PM   #2  
Junior Member
 
ThinBeforeThirty's Avatar
 
Join Date: Oct 2008
Posts: 25

S/C/G: 175/153/130

Height: 5'6"

Default

Hi Lindsey, I'm right there with you. I was on zoloft for a year and gained 30+ pounds. I am in the process of weaning off of it right now and I hope my appetite will decrease once I get off of it. I'm nervous about my anxiety coming back when I'm off of it but I hate that I have to choose between being anxious and being fat! You are not alone.
ThinBeforeThirty is offline   Reply With Quote
Old 10-16-2008, 10:31 PM   #3  
Senior Member
 
choirgirlhotel's Avatar
 
Join Date: Aug 2006
Posts: 655

S/C/G: 202/160/135

Height: 5 ft 6 in

Default

Me too. i was on Prozac for 10 years. Gained 60 lb altogether. while on Prozac lost 40 lb doing Weight Watchers, but am now off the med and have yet to lose ANY weight (after being off for a year!!!).
choirgirlhotel is offline   Reply With Quote
Old 10-18-2008, 09:04 PM   #4  
Junior Member
 
browneyesinky's Avatar
 
Join Date: Oct 2008
Location: KY
Posts: 1

S/C/G: 210/210/140

Height: 5'3"

Default

I have been on Lexapro for almost a year now. I thought I was crazy because my appetite was through the roof when I started the meds! The doctor didn't really say anything about it. But there is NO WAY I can stop the meds... If I forget to take it that morning, I am so grouchy & moody. I don't know what to do!
browneyesinky is offline   Reply With Quote
Old 10-20-2008, 12:37 AM   #5  
Member
 
Hypra's Avatar
 
Join Date: Sep 2008
Posts: 84

S/C/G: 179/150/140

Height: 5'7

Default

Me and my therapist took the approach that the meds were temporary. They stabilized me so I could learn how to do what they do on my own. After a lot of therapy I've trained myself how to deal with depression and anxiety and manage it on my own without any pills. Scarier than gaining 30 lbs is being on meds for 30 years, but thats just me. But no matter what your reasoning is it is possible to not be depressed or anxious without medications.
Hypra is offline   Reply With Quote
Old 10-20-2008, 07:37 AM   #6  
Senior Member
 
JudoMom's Avatar
 
Join Date: Jul 2002
Location: eastern Canadian prairies
Posts: 345

S/C/G: H178/S170/140/135

Height: 5'3"

Default

Hi there,... same thing happened to me while on Celexa and I was absolutely without a doubt 100% on WW. I'm now on Wellbutrin and doing much better. Talk to your doctor about your concerns and cravings. There are other drugs out there ... between the two of you it's a matter of finding the best one for you. Good luck.
JudoMom is offline   Reply With Quote
Old 10-20-2008, 08:43 AM   #7  
Believe it, be it
 
RangerChic's Avatar
 
Join Date: Oct 2008
Location: Central Florida
Posts: 841

S/C/G: 198/ticker/125

Height: 5'0"

Default

Oh yes, the anti-depressants can be bad in so many ways. Not saying that they don't have their uses, but there's a lot to think about when taking them because of the side-effects that come with the pills.
I was on Lexapro 2 or 3 years ago and gained weight while on it. Did I feel good? Sure, but I was already fat, so obviously that was not a cool thing. Last year through this summer, I was on Cymbalta. I didn't really gain weight on it, but damn was that med **** to get off of. I wouldn't recommend that med to ANYONE. I went through literally **** for like a month after stopping the med the way the Doc said to.

Anyway, you just have to do what's best for you. I do believe that ant-depressants have helped me mentally a lot, but physically I'm not so sure. All I can say is that you probably just have to try to be very careful while on them and talk to your Doc about the meds he recommends, seeing if he can change you to something else or what have you.
RangerChic is offline   Reply With Quote
Old 10-20-2008, 11:34 AM   #8  
I'm not nuts, I'm happy!
 
Kati's Avatar
 
Join Date: Sep 2007
Location: Germany
Posts: 237

S/C/G: 241/220/160

Default

I hope you folks don't mind coming in and commenting.

I have chronic depression, and since my doctor knows I am trying to lose weight she put me on Welbutrin. She says it is one of the better ones for weight gain, and for quiting smoking (something I need to do) and it has some of the least sexual side effects. Like depression and being almost 100 pounds overweight hasn't hurt that any. *sigh*

Anyway, Welbutrin has worked wonders for me.
Kati is offline   Reply With Quote
Old 10-25-2008, 10:19 PM   #9  
Junior Member
 
Verrine's Avatar
 
Join Date: Oct 2008
Posts: 14

S/C/G: 168/165/125

Height: 5' 1"

Smile Meds vs depression vs weight

There are many different anti-depressants out there & you may have to experiment some so that you can tolerate any side effects . Please do not decide on your own to stop taking the meds. I hope you are working with a psychiatrist not just a family doc? Unfortunately depression sends many of us to food , so that can cause weight problems if you stop the meds!
Verrine is offline   Reply With Quote
Old 10-29-2008, 03:37 AM   #10  
Junior Member
 
reeno's Avatar
 
Join Date: Oct 2008
Posts: 2

Default Re:

You may visit this website which will explain you how you can get fit and healthy body i make sure you must find proper answers go and enjoy
have an any doubt or question so may contact here
that's right after all health is wealth so eat healthy and must take regular
exercises also take proper rest don't take any other artificial treatment
that's many other bad options are markpatrickmedia also present which are better than it
and that's lots of side effect also.
remember health is wealth.
Thanks
reeno is offline   Reply With Quote
Old 10-29-2008, 09:49 PM   #11  
Biker Chick!
 
VermontMom's Avatar
 
Join Date: Feb 2002
Location: Northern Vermont
Posts: 5,783

S/C/G: 169/152/145

Height: 5' 5"

Default

ummm....right, reeno

I would also suggest talking to your doctor about your concerns and specific symptoms.

I also gained weight, while on Lexapro; yes I gained weight because I ate too much and didn't exercise...but once my med was changed, I finally felt ambition and a sense of direction and could follow a plan. My med change was to Wellbutrin.

best wishes to you!
VermontMom is offline   Reply With Quote
Old 10-29-2008, 11:12 PM   #12  
Senior Member
 
Chance0421's Avatar
 
Join Date: Oct 2008
Location: Colorado
Posts: 613

S/C/G: 204/184/145

Height: 5'5"

Default

I have taken Zoloft for about 6 years now. I started with Lexapro, but I noticed an immediate weight gain, probably 10 pounds, and I really didn't feel like it was reducing my anxiety, so I decided to switch to Zoloft.

I really haven't noticed that it causes me to gain weight. I already know that I have an unhealthy relationship with food, so that doesn't help. I would ask your doctor if there is anything that can be done. Usually they are open to trying a different pill if you are trying to lose.

Good luck! I know how hard it is to battle anxiety/depression AND try to lose weight. When I'm depressed, all I want is a maple donut, so I know how you feel.

=)
Chance0421 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:22 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2023 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.